Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

AZT, anemia & leucopenia. Help!!

(1/1)

zettainaoru:
I'm living in Indonesia and just start my meds 3 months ago.
My cd4 was 200 and viral load 37000 when i start. And CD4 is still 200 now.
Im using AZT/3TC/NVP

My haemoglobin falling from when I start treatment at 14.1 to 11.4 now.
And my leucosit went down from 3.34 to 3.15.
Probably from the side effect of AZT.

Do you guys think that should I stay in this regiment until my Hgb become less than 9 or should I change the AZT to tenofovir immidiately?
Btw, procit or EPO for anemia is too expensive here.

I got free ARV from the goverment, and there arent much option of regimen here.
Im scared that if I change the regimen, my option will be lesser when something happen, like resistance.
And i dont know the short and long term side effect of tenofovir either.
There are NNRTI and NRTI as first line, and protease inhibitor as second line but with quite high price.
Resistance to second line means someone must import it from abroad with skyhigh price, and mostly its means a death sentence here.
So i am very carefull about changing my meds.
Any comments would be appriciated.

I just read that Vitamin E and C, help reducing the side effect of AZT. But the side effect is bad in high dose. Anyone familiar with this?
Im planning to take 400 mg of vitamin E/day, since im only weight 50 kg.

Hope theres a cure before i develop resistance.
 ;)

love u all.

Jeff G:
Welcome to the forum Zettainaoru . I'm sure one of our members will be posting some useful information for you to consider soon .

newt:
Hi, welcome

If you can change to tenofovir, I'd do it sooner rather than later.

- matt

zettainaoru:
thanks for the suggestion.
i think ill change to tenofovir by next month, before something bad happen.

zettainaoru:
Just updating,
After studying and consulting with some people online,
since tenofovir/3TC/NVP has higher rates of treatment failure, and my anemia is still mild. I decided to stay in the current regiment.
And try to lessen the side effect of AZT with some vitamins (not so high dose).

And probably change to tenofovir/3TC/efavirens instead, if it fails. 
Or... if one pill a day became available here.

Navigation

[0] Message Index

Go to full version